Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 7, 2000, 8:34 PM CDT for Bottineau County, Renville County, North Dakota. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 8:34 PM CDT (01:34 UTC)
- Expired
- Aug 7, 2000, 9:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bottineau County, ND, Renville County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:34 PM CDT | Hail 0.75 | Maxbass, ND | |
| Aug 7, 8:45 PM CDT | Hail 1 | Mohall, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 080135
SVRBIS
NDC009-075-080230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
834 PM CDT MON AUG 7 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
SOUTHEASTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 930 PM CDT
* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTHWEST OF WESTHOPE TO
10 MILES SOUTHWEST OF GLENBURN...OR FROM 32 MILES WEST OF BOTTINEAU
TO 16 MILES NORTH OF MINOT...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LANDA...ECKMAN AT 845 PM CDT
NEWBURG...RUSSELL AT 850 PM CDT
SOURIS AT 855 PM CDT
ROTH AT 900 PM CDT
KRAMER AT 910 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE MOHALL...MAXBASS...
LANSFORD AND GRANO.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
HAIL UP TO ONE AND ONE-HALF INCHES IN DIAMETER HAS BEEN REPORTED
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR
IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
LAT...LON 4898 10141 4844 10178 4846 10110 4865 10105
4865 10055 4900 10059What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 7, 3:15 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT MON AUG 7 2000 SURFACE FRONT NOW ON THE MT/ND BORDER WITH A 10 DEGREE DROP IN DEW POINTS WITH IT. WIDELY SCATTERED SHOWERS INCREASING OVER SOUTHWEST ND BUT LIGHTNING STRIKES ARE LACKING. ETA IS SLOWER OF MODELS...THOUGH ALL ARE IN RELATIVE AGREEMENT. BETTER DEVELOPMENT IS IN WESTERN SD AND THIS IS INTERESTING BASED ON LATEST MESO-ETA WHICH SHOWS SPLIT ENERGY BUT INTENSIFIES THE SOUTHERN MAX...OVER SD. THIS WOULD SPREAD THE STRONGEST STORMS OVER THAT STATE AND POSSIBLY INTO SOUTH CENTRAL ND IN STRONG NORTHERN LOBE. THE ETA HAS TWO SIMILAR SYSTEMS WITH THE NORTH ONE SLIGHTLY STRONGER...INDICATING A BETTER CHANCE NORTH. THERE IS AMPLE CAPE AND INSTABILITY PRESENT...AND WITH SPC HAVING CWA IN SLGT RISK WILL WORD ZONES POSSIBLE SEVERE. ALL MODELS CUT THE STORMS OFF BY MIDNIGHT FROM MOT-BIS. WITH THAT IN MIND WILL DETAIL ENDING TIME FOR STORMS AS THIS EVENING WEST AND BY MIDNIGHT CENTRAL. THE DRIER AIR COVERS ALL OF CWA BY MID DAY TUESDAY AND WITH CONVECTIVE TEMPS ABOUT 5 DEGREES OVER FORECAST HIGHS WILL WORD MOSTLY SUNNY. THE H5 RIDGE FLATTENS BUT WITH NEARLY FULL SUNSHINE WEDNESDAY...AND CONVECTIVE TEMPS NEARLY 10 DEGREES OVER FORECAST HIGHS...TEMPS WILL STILL BE 80 TO 85 FOR HIGHS...AND WILL WORD SUNNY. DRY WEATHER CONTINUES FOR MUCH OF THE WEEK WITH A BUILDING H5 RIDGE AGAIN BY THURSDAY. BY THE WEEKEND THE RIDnGE IS SO AMPLIFIED THAT IT ALLOWS ENERGY IN TO THE BACK SIDE FOR A CHANCE OF STORMS. .BIS...NONE. JP MARTIN
In the hours before
Special weather statement, Aug 7, 6:25 PM CDT, 2 hours 9 minutes before
NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-080130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 625 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT... AT 630 PM CDT DOPPLER RADAR INDICATED SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS CENTRAL NORTH DAKOTA. THE STRONGEST THUNDERSTORMS WERE LOCATED IN SOUTHEAST SASKATCHEWAN...JUST NORTH OF PORTAL IN BURKE COUNTY...AND IN SOUTH DAKOTA...SOUTH OF LINTON AND STRASBURG IN EMMONS COUNTY. PERSONS ACROSS CENTRAL NORTH DAKOTA SHOULD REMAIN ALERT FOR POSSIBLE THUNDERSTORM DEVELOPMENT IN THE NEXT 1 TO 2 HOURS. TWH N
Local storm report, Aug 7, 8:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0724 PM 10 NNE BOWBELLS ND TORNADO
08/07/00 BURKE REPORTED BY NORTH
DAKOTA HIGHWAY PATROL
TROOPER.
0729 PM 15 W SHERWOOD ND TORNADO
08/07/00 RENVILLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0746 PM BERTHOLD ND .88 INCH HAIL
08/07/00 WARD 6 REPORTED BY PUBLIC.
0750 PM 10 W SHERWOOD ND 1.5 INCH HAIL
08/07/00 RENVILLE REPORTED BY PUBLIC.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:24 PM CDT | Tornado Warning | BIS | Burke, Renville | 36 min |
| Aug 7, 7:43 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 62 min |
| Aug 7, 7:58 PM CDT | Tornado Warning | BIS | Bottineau, Renville | 32 min |
| Aug 7, 8:49 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.